MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fall (1848); Pain (1994); No Code Available (3191)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for wound dehiscence of incision; fall resulting in opening of his surgical incision.Event is serious and is considered moderate.Event is definitely not related to device and is possibly related to procedure.Date of implantation: (b)(6) 2020.Date of event (onset): (b)(6) 2020; (left knee).Treatment: surgical intervention with irrigation and debridement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Patient code: no code available (3191) was used to capture surgical intervention.Removed the code device revision or replacement.Retracting the reported product return in d10 and in h3, since only photos were received.
 
Event or Problem Description
Additional information received for medical records.Patient received bilateral depuy hybrid tkas to treat chronic pain secondary to end-stage arthrosis.This complaint will capture the left knee.The patella was resurfaced and depuy cement x 2 was utilized.The surgeon notes the left knee had 1-mm laxity in varus/valgus stresses in flexion and extension.The procedure was completed without complications.Patient received a surgical i & d and wound repair to treat pain and wound dehiscence secondary to a fall.There was no reported product problem with any implant and there were no revisions performed.The procedure was completed without complications.*of note* the patient sustained an impacted trochanteric fracture during the fall.In consultation with an sme, it was determined to note the trochanteric fracture as a note on this complaint.There was no information regarding treatment of the fracture.Therefore, it will not be captured within this complaint.Doi: (b)(6) 2020, doe: (b)(6) 2020, left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, h6 patient code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.H10 additional narrative:  added: d10.Corrected: h3.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10262401
Report Number1818910-2020-15599
Device Sequence Number19415736
Product Code JWH
UDI-Device Identifier10603295232049
UDI-Public10603295232049
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0015
Device Catalogue Number960015
Device Lot Number9159329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/17/2020
08/17/2020
08/21/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/27/2020
08/19/2020
08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G.; DEPUY CMW 1 40G.; MBT CEM KEEL TIB TRAY SZ5.; PFC*SIGMA C/R NPOR FEM RT SZ 5.; PFC*SIGMA/OV/DOME PAT 3PEG,41.; SIG RP AOX CRV INS SZ5 12.5.; DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM RT SZ 5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ5 12.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight78